Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 4, 2024, 9:51 PM CST for Boone County, Missouri. It took effect at Nov 5, 2024, 1:56 AM CST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 9:51 PM CST (03:51 UTC)
- In effect from
- Nov 5, 2024, 1:56 AM CST
- Expired
- Nov 5, 2024, 8:02 AM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Boone County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 8.71 ft at Nov 4, 2024, 10:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
957
WGUS43 KLSX 050351
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
951 PM CST Mon Nov 4 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC019-061600-
/O.NEW.KLSX.FL.W.0142.241105T0756Z-241106T2000Z/
/TGRM7.1.ER.241105T0756Z.241105T0900Z.241105T1330Z.NO/
951 PM CST Mon Nov 4 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Hinkson Creek at Columbia.
* WHEN...From late tonight to early Wednesday afternoon.
* IMPACTS...At 16.0 feet, Right bank 50 feet downstream of the old
Providence Road bridge begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Monday the stage was 7.2 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 16.0 feet late
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Hinkson Creek
Columbia 15.0 7.2 4.7 4.1 MSG MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
191 follow-up statement
346
WGUS83 KLSX 051402
FLSLSX
Flood Statement
National Weather Service St Louis MO
802 AM CST Tue Nov 5 2024
...The Flood Warning is cancelled for the following river in
Missouri...
Hinkson Creek at Columbia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC019-051515-
/O.CAN.KLSX.FL.W.0142.000000T0000Z-241105T1402Z/
/TGRM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 AM CST Tue Nov 5 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Hinkson Creek at Columbia.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Tuesday the stage was 6.1 feet.
- Forecast...The river is expected to rise to a crest of 6.4
feet late this morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Hinkson Creek
Columbia 15.0 6.1 4.7 MSG MSG MSG MSG
&&
LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
3893 9241
$$
GosselinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 4, 5:42 PM CST, 4 hours 9 minutes earlier. Its key messages:
- Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
- Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 4 hours 9 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 542 PM CST Mon Nov 4 2024 .KEY MESSAGES... - Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds. - Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 330 PM CST Mon Nov 4 2024 A band of showers and scattered thunderstorms that has produced flooding over southeast Missouri into southwest Illinois today has begun to lift northward this afternoon along weak boundary. It will continue to lift northward into the northern CWA through early evening. Strong to severe thunderstorms are currently moving into western Missouri ahead of a cold front. Latest mesoanalysis is showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line that the RAP has moving north into central MO by 00Z. CAMS have the current line of storms moving east into the CWA by early this evening and then slowly progressing east ahead of the front through the across eastern MO/SW IL during the late evening and overnight hours. The combination of instability and deep/low layer shear still favors a few severe storms capable of producing damaging winds and isolated tornadoes over central and east central MO this evening. The chance for severe weather will decrease overnight as the line moves into less instability. In addition, another 1-2"+ of rainfall will be possible through tomorrow, but the axis of heaviest rainfall will now be over the northwest third of the CWA which will limit additional flooding. The chance for showers and scattered thunderstorms will continue into Tuesday as the front slowly moves east across the area. The front will not clear the area until late in the day, so the chances will remain high (70-90%) over thee Illinois counties into the afternoon. Britt && .LONG TERM... (Wednesday through Next Monday) Issued at 330 PM CST Mon Nov 4 2024 Mainly dry weather is still expected Wednesday into Thursday night as an upper ridge moves across the area. The LREF is showing the next upper trough moving the Midwest on Saturday night which will bring rain chances to the area from Friday to Sunday with the best chances (70-90%) on Saturday and Saturday night. Temperatures will remain seasonable through the weekend. Britt && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 533 PM CST Mon Nov 4 2024 Occasional showers and scattered thunderstorms are expected to affect the terminals through the evening into the overnight hours and then move out on Tuesday morning. A few of these storms could produce wind gusts over 35 knots and small hail. MVFR and IFR ceilings and visibilities can be expected with this activity before improving to VFR by late morning and early afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 154 PM CST Mon Nov 4 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 154 PM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected through tonight. Some could be severe, mainly in central Missouri this evening. The primary threats are damaging winds and a few tornadoes, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will end on Tuesday morning. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters activation will be likely tonight. Britt
In the hours before
Local storm report, Nov 4, 5:05 PM CST, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Rain Staunton 39.01N 89.79W
11/04/2024 E1.60 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 5:38 PM CST, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Rain Saint Peters 38.77N 90.60W
11/04/2024 M2.79 Inch St. Charles MO NWS Employee
Storm total. 1.22 inches since 7 am.
&&
BrittLocal storm report, Nov 4, 5:41 PM CST, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Rain 1 S Mine La Motte 37.61N 90.29W
11/04/2024 M6.00 Inch Madison MO Public
Storm total as of 5:30 PM.
&&
BRCLocal storm report, Nov 4, 5:54 PM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Rain 1 SSE Ste. Genevieve 37.96N 90.04W
11/04/2024 M6.84 Inch Ste. Genevieve MO Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 7:02 PM CST, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Rain Ferguson 38.74N 90.30W
11/04/2024 M4.18 Inch St. Louis MO Public
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 9:00 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
900 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Rain Staunton 39.01N 89.79W
11/04/2024 M3.00 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:43 PM CST | Flood Watch | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 16 hr |
| Nov 4, 8:18 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 42 min |
| Nov 4, 9:11 PM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 3 hr |
| Nov 4, 9:38 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 37 min |
| Nov 4, 9:44 PM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 16 min |
| Nov 4, 9:49 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 41 min |
| Nov 4, 10:03 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Nov 4, 10:17 PM CST | Areal Flood Advisory | LSX | Crawford | 4 hr |
| Nov 5, 12:13 AM CST | Areal Flood Advisory | LSX | Franklin, Saint Charles | 3 hr |
| Nov 5, 12:16 AM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 119 min |
| Nov 5, 12:55 AM CST | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Nov 5, 1:20 AM CST | Areal Flood Advisory | LSX | Crawford, Franklin, Jefferson, Washington | 3 hr |
| Nov 5, 1:26 AM CST | Flash Flood Warning | LSX | Franklin, Jefferson, Washington | 5 hr |
| Nov 5, 2:39 AM CST | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 3:13 AM CST | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 3 hr |
| Nov 5, 3:23 AM CST | River Flood Warning | LSX | Saint Charles | 28 hr |
| Nov 5, 4:36 AM CST | River Flood Warning | LSX | Crawford, Washington | 3 days |
| Nov 5, 4:42 AM CST | River Flood Warning | LSX | Crawford | 55 hr |
| Nov 5, 6:25 AM CST | Areal Flood Warning | LSX | Crawford, Franklin, Jefferson, Washington | 8 hr |
| Nov 5, 6:57 AM CST | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 21 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:49 AM CST | River Flood Warning | LSX | Franklin | 3 days |
| Nov 5, 10:35 AM CST | River Flood Warning | LSX | Lincoln | 13 hr |
| Nov 5, 11:38 AM CST | River Flood Warning | LSX | Osage | 4 days |
| Nov 5, 1:57 PM CST | Areal Flood Warning | LSX | Franklin, Jefferson | 6 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.